Alert archive / Illinois / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 52, NWS Lincoln, IL

April 26, 2007Christian County, Macon County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Apr 26, 2007, 1:06 PM CDT for Christian County, Macon County, Illinois. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 26, 2007, 1:06 PM CDT (18:06 UTC)
Expired
Apr 26, 2007, 1:45 PM CDT
In force
39 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

Counties Christian County, IL, Macon County, IL

The radar

The Lincoln radar (KILX), 53 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 1:30 PM CDTHAIL 0.75Mount Zion, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.1 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 171 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
171 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
528 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 261807
SVRILX
ILC021-115-261845-
/O.NEW.KILX.SV.W.0052.070426T1806Z-070426T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
106 PM CDT THU APR 26 2007

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CHRISTIAN COUNTY IN CENTRAL ILLINOIS...
  MACON COUNTY IN CENTRAL ILLINOIS...

* UNTIL 145 PM CDT.

* AT 106 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED 3 MILES SOUTH OF BLUE MOUND...OR ABOUT 12 MILES
  NORTHEAST OF TAYLORVILLE...AND WAS MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MACON...
  HARRISTOWN...
  MOUNT ZION...
  DECATUR...
  LONG CREEK...
  WARRENSBURG...
  FORSYTH...
  OREANA...

IF YOU IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING
WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...BUT STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3963 8928 3952 8910 3966 8903 3985 8875
      4004 8902

$$

HJS
2 follow-up statements
000 
WWUS53 KILX 261833
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
133 PM CDT THU APR 26 2007

ILC021-115-261845-
/O.CON.KILX.SV.W.0052.000000T0000Z-070426T1845Z/
CHRISTIAN-MACON-
133 PM CDT THU APR 26 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR MACON AND NORTHEASTERN CHRISTIAN COUNTIES...

AT 130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED NEAR ELWIN...OR ABOUT 4 MILES SOUTH OF
DECATUR...MOVING NORTHEAST AT 40 MPH.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3963 8928 3952 8910 3966 8903 3976 8877
      3999 8897

$$

HJS
000 
WWUS53 KILX 261844
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
144 PM CDT THU APR 26 2007

ILC021-115-261854-
/O.EXP.KILX.SV.W.0052.000000T0000Z-070426T1845Z/
CHRISTIAN-MACON-
144 PM CDT THU APR 26 2007

...THE SEVERE THUNDERSTORM WARNING FOR MACON AND NORTHEASTERN
CHRISTIAN COUNTIES EXPIRES AT 145 PM CDT...

AT 143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3963 8928 3952 8910 3966 8903 3976 8877
      3999 8897

$$

HJS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 10:50 AM CDT, 2 hours 16 minutes earlier.

Area forecast discussion, Apr 26, 10:50 AM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1050 AM CDT THU APR 26 2007

.DISCUSSION...
SURFACE LOW PRESSURE SYSTEM MOVING INTO ILLINOIS THIS MORNING...WITH
SCATTERED THUNDERSTORMS FORMING ACROSS THE AREA.  FOR THE MOST
PART...THE ACTIVITY IS CONFINED TO BRIEF MODERATE SHOWERS...BUT SOME
ISOLATED CLOUD TO GROUND STRIKES WERE DETECTED...ESPECIALLY IN THE
SHOWERS MOVING INTO THE SWRN AREAS.  SCATTERED ACTIVITY LIKELY TO
CONTINUE THROUGH THE MORNING.  GOING FORECAST IS DOING WELL.  WILL
UPDATE ZONES CLOSER TO NOON TO REMOVE MORNING WORDING.

&&

.PREV DISCUSSION...
FORECAST CONCERN IS HEAVY RAIN THREAT AND IF FLOOD WATCH NEEDED NW
OF THE IL RIVER TODAY AND SLIGHT RISK OF SEVERE THUNDERSTORM THREAT
EAST OF I-55. CONTINUE TO SIDE WITH THE NAM/WRF MODEL NEXT FEW DAYS
WHICH HAS HAD A BETTER TRACK RECORD DURING THE PAST FEW DAYS.
VIGOROUS LOW PRESSURE SYSTEM OVER MO TO LIFT NE UP THE IL RIVER
VALLEY THIS AFTERNOON AND INTO LOWER MI LATE TONIGHT. DEFORMATION
AND FRONTOGENETIC ZONE APPEARS TO SET UP NW OF THE IL RIVER TODAY
CLOSER TO THE MS RIVER IN NW IL WHERE HEAVIEST RAINS WILL BE
ESPECIALLY THIS MORNING. THEN FOCUS SHIFTS TO EASTERN IL WHERE
ATMOSPHERE GETS MORE UNSTABLE AND POSSIBLE THREAT OF SEVERE STORMS.

08Z/3 AM SURFACE MAP SHOWS 1002 MB LOW PRESSURE OVER CENTRAL MO WITH
A WARM FRONT SLOWLY LIFTING NORTH INTO CENTRAL IL/IN JUST SOUTH OF
I-72. ALOFT A 556 DM STRONG 500 MB LOW WAS NEAR THE KS/MO BORDER
WHILE UPPER LEVEL RIDGE ALONG THE MID AND SOUTHERN ATLANTIC COAST.
WATOR VAPOR LOOP SHOWS A TROPICAL PLUME OF MOISTURE LIFTING NORTH
FROM THE EASTERN GULF UP INTO IL WITH PRECIPITABLE WATER VALUES 1 TO
1.25 INCHES. ALSO HAVE SSW LOW LEVEL JET OF 30+ KNOTS INTO THE OHIO
VALLEY WITH SHORT WAVES ROTATING NORTHWARD INTO IL AROUND UPPER
LEVEL LOW. RESULT WAS WIDESPREAD CONVECTION AGAIN TONIGHT ACROSS
CENTRAL IL. HEAVIEST BAND OF CONVECTION WAS LIFTING STEADLY
NORTHWARD AND NOW ALONG AND NW OF THE IL RIVER WHILE SE IL FROM
CHARLESTON/MATTOON SE CURRENTLY JUST SEEING WIDELY SCATTERED SHOWERS
IN WARM SECTOR. TEMPS RANGE FROM 45 TO 50F FROM IL RIVER NW TO LOWER
60S IN WARM SECTOR FROM TAYLORVILLE TO PARIS SOUTH WHERE DEWPOINTS
IN UPPER 50S.

SHORT TERM...TODAY THROUGH SATURDAY NIGHT...
RUC AND NAM/WRF LIFT LOW PRESSURE NE INTO WESTCENTRAL IL BY 18Z
TODAY AND THEN NAM/WRF TRACK LOW PRESSURE UP THE IL RIVER BASIN
DURING THIS AFTERNOON. DEFORMATION ZONE OF HEAVIER RAIN SETS UP NW
OF THE IL RIVER FROM NW MO INTO SE IA AND NW IL ESPECIALLY THIS
MORNING. ADDED LOCALLY HEAVY RAIN NW OF THE IL RIVER THIS MORNING
WHERE 1 TO 1.5 INCHES POSSIBLE WITH 100 PERCENT POPS. THIS AREA HAD
ABOUT THAT MUCH RAIN TUE NIGHT. BUT FLASH FLOOD GUIDANCE VALUES ARE
1.5 INCHES IN AN HOUR...1.75 INCHES IN 3 HOURS...AND 2 INCHES IN 6
HOURS...SO REFRAINED FROM ISSUING FLOOD WATCH. BUT URBAN AND SMALL
STREAM FLOOD ADVISORIES MAY BE NEEDED NW OF THE IL RIVER THIS
MORNING. CONVECTION EAST OF THE IL RIVER MORE SCATTERED TODAY.

DRY SLOT WORKS INTO EASTERN IL BY AFTERNOON AHEAD OF LOW PRESSURE AS
WARM FRONT LIFTS NORTH OF EAST CENTRAL IL. COULD BE SOME PEAKS OF
SUNSHINE AND WARM TEMPS INTO UPPER 60S TO LOWER 70S...EVEN NEAR 75F
NEAR THE WABASH RIVER IF ENOUGH SUNSHINE. SOME BOUNDARY LAYER
DESTABILIZATION IN ADVANCE OF THE SURFACE LOW/UPPER TROUGH...AND
ALONG AND SOUTH OF THE WARM FRONT IN EASTERN IL THIS AFTERNOON
ALONG WITH INCREASING MID LEVEL LAPSE RATES AS UPPER LEVEL LOW
APPROACHES THIS AFTERNOON. MLCAPE TO 500 J/KG...AND SOME POCKETS OF
GREATER INSTABILITY IF SUN BREAKS THROUGH. SPC CONTINUES SLIGHT RISK
OF SEVERE STORMS EAST OF I-55 THIS AFTERNOON WITH LARGE HAIL BIGGEST
THREAT (30% OR GREATER) EAST OF DANVILLE TO FLORA. FOLLOWED BY
DAMAGING WIND GUSTS (15% OR GREATER) EAST OF I-55. TORNADO RISK 5%
NEAR TERRE HAUTE. MUCH COOLER HIGHS NW OF THE IL RIVER IN THE MID TO
UPPER 50S NW OF THE LOW TRACK.

LOW PRESSURE LIFTS NE INTO LOWER MI LATE TONIGHT WITH SHOWER CHANCES
DIMINISHING FROM SW TO NE BUT STAYING CLOUDY. COULD BE ISOLATED
THUNDERSTORMS NEAR THE IL/IN BORDER EARLY THIS EVENING. CUTOFF UPPER
LEVEL LOW OPENS UP AS IT MOVES INTO SOUTHERN ONTARIO FRI. BUT STIL
CLOSE ENOUGHT TO BRING A RISK OF A FEW SHOWERS YET ESPECIALLY NE
AREAS. MOSTLY CLOUDY SKIES PREVAIL ACROSS CENTRAL/SE IL FRI WITH
HIGHS IN THE LOWER 60S. CLOUDS DECREASE FRI NIGHT AS SKIES BECOME
MOSTLY CLEAR WITH WEAK HIGH PRESSURE RIDGE MOVING TOWARD IL. A SHORT
WAVE IN THE NORTHERN ROCKIES DROPS DOWN INTO AR/TN VALLEY SAT
KEEPING ITS CLOUDS/QPF SOUTH OF IL. MEANWHILE A WEAK TROF SLIPS
SOUTH INTO CENTRAL IL LATE SAT BUT LIMITED MOISTURE SO KEPT IT DRY
WITH SKIES BECOMING PARLTY SUNNY. MILDER HIGHS IN THE LOWER 70S SAT
AHEAD OF THIS WEAK TROF.

LONG TERM...SUNDAY THROUGH WEDNESDAY...
WARM UP CONTINUES EARLY NEXT WEEK AS EXTENDED MODELS/ENSEMBLES
CONTINUE TO BUILD UPPER LEVEL RIDGE EASTWARD FROM THE ROCKIES INTO
THE MS VALLEY BY MON. ABOVE NORMAL HIGHS IN THE UPPER 70S AND LOWER
80S DURING THIS PERIOD AND NEW MEX NUMBERS CONTINUE TO SUPPORT THESE
WARM READINGS. COULD BE A RISK OF CONVECTION BY WED AS MORE MOISTURE
RETURNS TO THE MIDWEST AHEAD OF UPPER LEVEL TROF/LOW PRESSURE IN THE
ROCKIES.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

HUETTL
Hazardous weather outlook, Apr 26, 11:04 AM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1104 AM CDT THU APR 26 2007

ILZ027>031-036-037-040-041-047-271200-
CASS-FULTON-KNOX-MARSHALL-MASON-PEORIA-SCHUYLER-STARK-TAZEWELL-
WOODFORD-
1104 AM CDT THU APR 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

DUE TO THE HEAVY RAINFALL WHICH OCCURRED OVER MOST OF THE ILLINOIS
RIVER BASIN YESTERDAY AND THE ADDITIONAL RAINFALL EXPECTED THROUGH
TONIGHT...IT APPEARS THE ILLINOIS RIVER AT HENRY AND PEORIA WILL ONCE
AGAIN GO ABOVE FLOOD STAGE EITHER LATE THIS WEEKEND OR EARLY NEXT
WEEK. HAVANA AND BEARDSTOWN HAVE BEEN ABOVE FLOOD STAGE AND ARE
EXPECTED REMAIN THAT WAY THROUGH NEXT WEEK.

RAIN AND A FEW THUNDERSTORMS WILL CONTINUE ACROSS THE AREA INTO
EARLY THIS EVENING AS A SLOW MOVING LOW PRESSURE AREA PUSHES
ACROSS CENTRAL ILLINOIS. THE THREAT FOR SEVERE WEATHER IS
LOW...HOWEVER...ADDITIONAL RAINFALL OF AROUND AN INCH WILL KEEP
MANY STREAMS AND CREEKS AT OR ABOVE BANKFULL INTO EARLY FRIDAY.
THE RAIN THREAT WILL GRADUALLY DIMINISH AS THE LOW PULLS TO OUR
NORTHEAST LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
HOWEVER...RAINFALL REPORTS WOULD BE APPRECIATED...ESPECIALLY
IN AREAS THAT HAVE RECEIVED AN ADDITIONAL INCH OR MORE OF
RAINFALL SINCE YESTERDAY MORNING.

ILZ038-042-043-048>051-271200-
DE WITT-LOGAN-MCLEAN-MENARD-MORGAN-SANGAMON-SCOTT-
1104 AM CDT THU APR 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THE THUNDERSTORM THREAT WILL REMAIN IN THE AREA TODAY AS A SLOW
MOVING STORM SYSTEM PUSHES ACROSS CENTRAL ILLINOIS THIS AFTERNOON.
AT THIS TIME...IT APPEARS THE MORE LIKELY AREA TO SEE A SEVERE
THREAT WOULD BE JUST TO OUR EAST THIS AFTERNOON. HOWEVER...IF WE
GET ENOUGH BREAKS IN THE CLOUD COVER DURING THE DAY...OUR AIR MASS
WOULD BECOME MORE UNSTABLE AND THE THREAT FOR LOCALLY SEVERE
THUNDERSTORMS...INCLUDING DAMAGING WINDS AND POSSIBLY A TORNADO
WILL EXIST...INTO EARLY THIS EVENING.  THE AREA OF LOW PRESSURE
WILL PUSH TO OUR NORTHEAST BY LATE TONIGHT...TAKING THE THREAT
FOR RAIN WITH IT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT ACROSS MOST
OF THE AREA. HOWEVER...AREAS JUST EAST OF INTERSTATE 55 WILL SEE
A RISK FOR SEVERE WEATHER THIS AFTERNOON AND EARLY THIS EVENING.

ILZ044>046-052>057-061>063-066>068-071>073-271200-
CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-
EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-PIATT-RICHLAND-
SHELBY-VERMILION-
1104 AM CDT THU APR 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THE THUNDERSTORM THREAT WILL REMAIN IN THE AREA TODAY AS A SLOW
MOVING LOW PRESSURE AREA MOVES ACROSS CENTRAL ILLINOIS THIS
AFTERNOON. THE SURFACE LOW IS EXPECTED TO BE NEAR SPRINGFIELD
AROUND THE NOON HOUR THIS AFTERNOON WITH A WARM FRONT DRAPED EASTWARD
FROM THE LOW. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND
EAST OF THE LOW AND WARM FRONT WHERE THE GREATER LOCALIZED SHEAR
WILL BE PRESENT. A FEW OF THE STORMS THAT DEVELOP NEAR THE LOW AND
WARM FRONTAL BOUNDARY MAY PRODUCE A BRIEF TORNADO...HOWEVER...THE
PRIMARY THREAT WITH THE STORMS WOULD BE FROM HAIL AND STRONG
STRAIGHT LINE WINDS. THE SEVERE THREAT WILL DIMINISH THIS EVENING
AS THE LOW AND FRONTAL BOUNDARY PUSH TO OUR EAST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY EARLY THIS AFTERNOON INTO THIS
EVENING. CURRENT INDICATIONS SUGGEST THE BEST TIME FRAME WOULD BE
FROM 100 PM UNTIL 700 PM CDT.

HJS

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 1:30 PM CDTSevere Thunderstorm WarningILXMason, Tazewell45 min
Apr 26, 2:50 PM CDTSevere Thunderstorm WarningILXMcLean, Woodford45 min
Apr 26, 6:29 PM CDTSevere Thunderstorm WarningILXChampaign, Vermilion42 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.